I started neosporin on post op day 6 and continued to use for 1 week until it was confirmed that I was having an allergic reaction to it. I stopped and took an oral steroid for a few days. I started scar away (silicon sheets) at 2 weeks post op. The rash seems to disappear some days and then get really bad like now. At this point i am wondering if i should just completely stop using everything and just let my skin work the issues out of its own or if I should seek the help of a dermatologist.
2 Months Post Op BA with Allergic Reaction to Neosporin, Thick Rash Around Scar? (photo)
Doctor Answers (13)
yes i agree!! stop every thing and let the skin breathe. The neosporin causes more problems than good and I dont believe the silicone is of any value.
Rash Around Scar After Breast Augmentation
The best advice is to discontinue the use of everything applied to the area and see a dermatologist. Kenneth Hughes, MD breast augmentation Los Angeles, CA
You might also like...
Rash After Breast Augmentation
Ouch, that looks itchy! Do not put the silicon sheets or ointment on the area. Use over the counter hydrocortisone cream and take zyrtec or allegra, and benadyl at night.It will take some time to get better, but it will.
Web reference: http://www.chicagobreast.com
Neomycin Allergic Reaction After Breast Augmentation
Thank you for sharing a high res photo.
As you have stated, the allergic reaction to neomycin (neosporin) is prominent.
At this point, I believe that it is beneficial to stop using ointments and silicone sheets covering the scar (to prevent the development of a severe contact dermatitis).
I advise you to seek the consult of your surgeon and possibly a dermatologist as you may be needing a different treatment based on an examination.
I hope this helps and please feel free to check the website below.
Thank you for your inquiry and the best of luck to you.
Web reference: http://www.DrSajjadian.com
Stop the sheets for now, and see a dermatologist. Although it will probably clear up on its own, I think seeing a dermatologist may make you more comfortable.
You are probably best to leave it open without putting the silicone sheet on it. I would suggest seeing a dermatologist to be properly evaluated.
2 Months Post Op BA with Allergic Reaction to Neosporin, Thick Rash Around Scar?
Yes stop everything and seek evaluation with a term. You appear to have a severe contact dermatitis.
I would stop the silicone sheeting, please ask your surgeon if he would be okay with starting some hydrocortisone cream, not ointment.
Rash post-op from Ointment? What should I do?
I agree, stop using all ointment, start over the counter 1% Hydrocortisone and f/u with your PS and discuss your options with him, good luck.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.